Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 4, 2016, 2:15 PM MDT for Owyhee County, Twin Falls County, Idaho. It took effect at Aug 5, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2016, 2:15 PM MDT (20:15 UTC)
- In effect from
- Aug 5, 2016, 12:00 PM MDT
- Expired
- Aug 5, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Boise, ID
Counties Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 132 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2623 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849 WWUS85 KBOI 042015 CCA RFWBOI URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BOISE ID 215 PM MDT THU AUG 4 2016 .MONSOONAL MOISTURE WILL BE ON THE INCREASE FRIDAY. THERE IS BETTER CONFIDENCE ON THE RISK AND COVERAGE AT THIS TIME OVER PORTIONS OF THE IDAHO BLM AS MODELS HAVE BACKED OFF ON THE THREAT OF CONVECTION ACROSS THE OREGON ZONES. IDZ423-426-051500- /O.UPG.KBOI.FW.A.0004.160805T1800Z-160806T0300Z/ /O.NEW.KBOI.FW.W.0005.160805T1800Z-160806T0300Z/ OWYHEE MOUNTAINS-SOUTHERN HIGHLANDS- 215 PM MDT THU AUG 4 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LIGHTNING ACROSS THE OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS. THIS IS FOR IDAHO FIRE ZONES 423 AND 426... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT FRIDAY. * THUNDERSTORMS...THE RISK OF CONVECTION INCREASES THROUGH THE MORNING AND IS EXPECTED TO BECOME SCATTERED IN COVERAGE BY THE AFTERNOON HOURS. * OUTFLOW WINDS...30 TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ ORZ636-637-051500- /O.COR.KBOI.FW.A.0004.160805T1800Z-160806T0300Z/ BURNS BLM-VALE BLM- 215 PM MDT THU AUG 4 2016 /115 PM PDT THU AUG 4 2016/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR LIGHTNING FOR THE BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... * THUNDERSTORMS...A RISK OF THUNDERSTORMS INCREASES BY THE AFTERNOON AND INTO THE EVENING. * OUTFLOW WINDS...30 TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ L
3 follow-up statements
918 WWUS85 KBOI 051351 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 751 AM MDT FRI AUG 5 2016 ORZ636-637-051500- /O.CAN.KBOI.FW.A.0004.160805T1800Z-160806T0300Z/ BURNS BLM-VALE BLM- 751 AM MDT FRI AUG 5 2016 /651 AM PDT FRI AUG 5 2016/ ...FIRE WEATHER WATCH IS CANCELLED FOR LIGHTNING FOR THE BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE FIRE WEATHER WATCH. MONSOONAL MOISTURE IS STILL EXPECTED TO PUSH NORTH OF THE NEVADA BORDER THROUGH TODAY BUT THE INSTABILITY OVER THE REGION IS LIMITED. ISOLATED THUNDERSTORMS ARE STILL EXPECTED BUT THE MAIN THREAT REMAINS EAST ACROSS THE IDAHO ZONES. LIMITED PRECIPITATION ALONG WITH GUSTY OUTFLOW WINDS ARE EXPECTED WITH ANY THUNDERSTORM. $$ IDZ423-426-052200- /O.CON.KBOI.FW.W.0005.160805T1800Z-160806T0300Z/ OWYHEE MOUNTAINS-SOUTHERN HIGHLANDS- 751 AM MDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LIGHTNING ACROSS THE OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS. THIS IS FOR IDAHO FIRE ZONES 423 AND 426... * THUNDERSTORMS...THE RISK OF CONVECTION INCREASES THROUGH THE MORNING AND IS EXPECTED TO BECOME SCATTERED IN COVERAGE BY THE AFTERNOON HOURS. LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED WITH THESE STORMS. * OUTFLOW WINDS...30 TO 40 MPH POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
060 WWUS85 KBOI 051957 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 157 PM MDT FRI AUG 5 2016 .MONSOONAL MOISTURE CONTINUES TO SPREAD ACROSS WESTERN IDAHO TODAY BRINGING A CHANCE OF THUNDERSTORMS WITH LITTLE IN THE WAY OF LIGHTNING. OTHERWISE AN UPPER LOW BRINGS ANOTHER ROUND OF THUNDERSTORMS ON SUNDAY...THIS TIME INTO THE PAYETTE FOREST. THERE IS SLIGHTLY BETTER POTENTIAL FOR SOME PRECIPITATION WITH THESE STORMS SUNDAY. IDZ423-426-060300- /O.CON.KBOI.FW.W.0005.000000T0000Z-160806T0300Z/ OWYHEE MOUNTAINS-SOUTHERN HIGHLANDS- 157 PM MDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LIGHTNING ACROSS THE OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS. THIS IS FOR IDAHO FIRE ZONES 423 AND 426... * THUNDERSTORMS...SCATTERED IN COVERAGE BY THE AFTERNOON HOURS. LITTLE IN THE WAY OF PRECIPITATION IS EXPECTED WITH THESE STORMS. * OUTFLOW WINDS...OUTFLOW WINDS UP TO 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ401-402-060300- /O.NEW.KBOI.FW.A.0005.160807T1800Z-160808T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- 157 PM MDT FRI AUG 5 2016 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR INCREASING COVERAGE OF THUNDERSTORMS IN THE PAYETTE FOREST. THIS IS FOR IDAHO FIRE ZONES 401 AND 402... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * THUNDERSTORMS...INCREASING COVERAGE EXPECTED THROUGH THE DAY. * OUTFLOW WINDS...WINDS OF 40 TO 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ L
743 WWUS85 KBOI 060254 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 854 PM MDT FRI AUG 5 2016 .MONSOONAL MOISTURE CONTINUES TO SPREAD ACROSS WESTERN IDAHO TODAY BRINGING A CHANCE OF THUNDERSTORMS WITH LITTLE IN THE WAY OF LIGHTNING. OTHERWISE AN UPPER LOW BRINGS ANOTHER ROUND OF THUNDERSTORMS ON SUNDAY...THIS TIME INTO THE PAYETTE FOREST. THERE IS SLIGHTLY BETTER POTENTIAL FOR SOME PRECIPITATION WITH THESE STORMS SUNDAY. IDZ423-426-060400- /O.EXP.KBOI.FW.W.0005.000000T0000Z-160806T0300Z/ OWYHEE MOUNTAINS-SOUTHERN HIGHLANDS- 854 PM MDT FRI AUG 5 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LIGHTNING FOR OWYHEE MOUNTAINS AND SOUTHERN HIGHLANDS...WHICH ARE FIRE WEATHER ZONES 423 AND 426... THUNDERSTORM ACTIVITY HAS DISSIPATED OVER THE WARNED AREA WITH LITTLE ADDITIONAL ACTIVITY EXPECTED FOR THE REST OF TONIGHT. $$ IDZ401-402-062130- /O.CON.KBOI.FW.A.0005.160807T1800Z-160808T0300Z/ WESTERN PAYETTE NATIONAL FOREST-EASTERN PAYETTE NATIONAL FOREST- 854 PM MDT FRI AUG 5 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LIGHTNING FOR WESTERN PAYETTE NATIONAL FOREST AND EASTERN PAYETTE NATIONAL FOREST...WHICH ARE FIRE WEATHER ZONES 401 AND 402... * THUNDERSTORMS...INCREASING COVERAGE EXPECTED THROUGH THE DAY. * OUTFLOW WINDS...WINDS OF 40 TO 50 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 4, 9:14 AM MDT, 5 hours 1 minute earlier.
Area forecast discussion, Aug 4, 9:14 AM MDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Boise ID
914 AM MDT THU AUG 4 2016
.DISCUSSION...Pacific upper low taking position near 40/130 where
it will advect monsoon moisture northward through Nevada into our
southern CWA zones late tonight through Friday night. Thunderstorms
in our CWA will come mainly Friday afternoon and evening, then shift
northeast into central Idaho Saturday, while our southern and western
zones dry out. Warmer today through Saturday as in current forecast.
No updates for now.
&&
.AVIATION...VFR with smoke in valleys causing some MVFR, but
otherwise mostly clear skies. Surface winds generally 10 kts or
less. Winds aloft through 10k ft MSL...variable 5-10 kts. After
05/18, expect isolated showers and thunderstorms, especially south
of a line KBNO-KSNT, then storms shifting north and east by Saturday
morning.
&&
.PREV DISCUSSION...
SHORT TERM...Today through Friday...Upper level flow aloft is
currently shifting to the southwest this morning in response to a
developing upper level trough off the northern CA coast.
Monsoonal moisture will be on the increase late this afternoon
into Friday as the flow aloft turns southerly. This upper level
trough will begin to move northeast across the Great Basin on
Friday afternoon and northeast of the area by midday Saturday.
Scattered thunderstorms expected to develop mainly over Harney and
Malheur Counties in Oregon, and generally southwest of the Snake
River Plain in Idaho on Friday afternoon and evening. Thus the
Fire Weather Watch for these areas. Isolated thunderstorms
expected elsewhere as the wave moves through. Moisture will remain
limited in the lower levels, so expect gusty outflow winds to
develop with high downdraft CAPE values.
LONG TERM...Friday night through Wednesday...Models agree on
slightly below normal temperatures as an upper level trough settles
over the Intermountain Region. Over the weekend monsoon moisture
will continue to support isolated showers and thunderstorms, mainly
over the higher terrain of Baker County Oregon and central Idaho,
and in the Magic Valley area. As the trough moves inland it will
replace the monsoon moisture with drier more stable air, south of
the upper low center, so chances of precipitation will be minimal
Monday through Wednesday south of Baker County Oregon and the west
central Idaho mountains.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Fire Weather Watch from Friday afternoon through Friday evening
IDZ423-426.
OR...Fire Weather Watch from Friday afternoon through Friday evening
ORZ636-637.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...LC
AVIATION.....EP
PREV SHORT TERM...KA
PREV LONG TERM....JTNearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.